Alert archive / Montana / Winter Storm Warnings in 2012
Winter Storm Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Mar 6, 2012, 4:29 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 4:29 PM MST (23:29 UTC)
- Expired
- Mar 6, 2012, 9:28 PM MST
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
411 WWUS45 KTFX 062329 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 429 PM MST TUE MAR 6 2012 MTZ055-070500- /O.UPG.KTFX.WW.Y.0016.000000T0000Z-120307T0500Z/ /O.NEW.KTFX.WS.W.0007.120306T2329Z-120307T0500Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...TARGHEE PASS... WEST YELLOWSTONE 429 PM MST TUE MAR 6 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW....WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BRING STORM TOTALS OF 8 TO 12 INCHES IN THE WEST YELLOWSTONE AREA...MAKING FOR DIFFICULT TRAVEL THIS EVENING. * VISIBILITY: SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: TARGHEE PASS...WEST YELLOWSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-015-070500- /O.CON.KTFX.WW.Y.0016.000000T0000Z-120307T0500Z/ BEAVERHEAD-MADISON- INCLUDING THE FOLLOWING LOCATIONS...MONIDA PASS...ENNIS... NORRIS HILL...RAYNOLDS PASS 429 PM MST TUE MAR 6 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED OVER THE HIGHER TERRAIN...WITH 1 TO 3 AT LOWER ELEVATIONS. * LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...RAYNOLDS PASS...MONIDA PASS * VISIBILITY: SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. * LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...RAYNOLDS PASS...MONIDA PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
1 follow-up statement
122 WWUS45 KTFX 070428 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 928 PM MST TUE MAR 6 2012 MTZ055-070530- /O.CAN.KTFX.WS.W.0007.000000T0000Z-120307T0500Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...TARGHEE PASS... WEST YELLOWSTONE 928 PM MST TUE MAR 6 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. THE WINTER STORM WARNING HAS BEEN CANCELLED...SNOW HAS COME TO AN END ACROSS THE AREA. $$ MTZ008-015-070530- /O.CAN.KTFX.WW.Y.0016.000000T0000Z-120307T0500Z/ BEAVERHEAD-MADISON- INCLUDING THE FOLLOWING LOCATIONS...MONIDA PASS...ENNIS... NORRIS HILL...RAYNOLDS PASS 928 PM MST TUE MAR 6 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED...SNOW HAS COME TO AN END ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 6, 2:39 PM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 6, 2:39 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 239 PM MST TUE MAR 6 2012 .DISCUSSION... TONIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF HAS MOVED OVER THE ROCKIES. HEIGHTS ALOFT WILL BEGIN TO RISE TONIGHT AS THIS TROF CONTINUES TO MOVE EAST AND THE ZONES WILL BE UNDERNEATH WEAKENING NORTHWEST FLOW ALOFT THROUGH WEDNESDAY. SNOW...MAINLY LIGHT...IS CONTINUING ACROSS THE PORTIONS OF THE SOUTHWEST ZONES. WILL EXTEND THE ADVISORY IN THESE AREAS UNTIL 10 PM. THE UPPER LEVEL JET WILL BE MOVING NORTH OF THE ZONE BY WEDNESDAY AND THE AIRMASS WILL BEGIN A WARMING TREND. HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THURSDAY AND KEEP THE AIRMASS WARM AND DRY. THURSDAY NIGHT THROUGH TUESDAY...A GENERALLY DRY AND MILD MEDIUM RANGE PERIOD IS IN STORE FOR THE AREA. AN UPPER RIDGE OVER THE AREA FRIDAY WILL FLATTEN ON SATURDAY WITH STRONG WESTERLY FLOW ALOFT. THUS...WINDS WILL BE NEAR HIGH WIND WARNING CRITERIA FRIDAY THROUGH SATURDAY OVER THE NORTHERN PORTIONS OF NORTH CENTRAL MONTANA. WE WILL CONTINUE TO MONITOR FOR POSSIBLE WIND HIGHLIGHTS OVER THIS REGION. THE FLOW ALOFT SUNDAY WILL BECOME INCREASINGLY SOUTHWEST AS AN UPPER TROF DIGS ALONG THE WEST COAST. PRECIPITATION SHOULD BE CONFINED TO THE ROCKY MOUNTAIN FRONT SUNDAY...AND THEN SPREAD OUT INTO THE CENTRAL AND SOUTHWEST MOUNTAIN RANGES FOR MONDAY AND TUESDAY AS THE UPPER TROF WEAKENS CONSIDERABLY AS IT MOVES INLAND. THE EC/GFS HAVE QUITE A BIT OF DIFFERENCE IN TIMING/STRENGTH/COVERAGE AREA FOR SUNDAY THROUGH TUESDAY...THUS FOR NOW JUST KEEPING POPS ON THE LOW SIDE. AFTERNOON TEMPERATURES WILL REMAIN SOME 12 TO 20 DEGREES ABOVE SEASONAL AVERAGES THROUGH SATURDAY...THEN GRADUALLY COOL A BIT FOR SUNDAY THROUGH TUESDAY...WITH MONDAY LOOKING TO BE THE COOLEST DAY. DE/BRUSDA && .AVIATION... UPDATED 1735Z. EXPECT PERIODS OF SNOW...HEAVY AT TIMES...TO CONTINUE OVER SOUTHWEST MONTANA UNTIL 20Z. THE SNOW WILL GRADUALLY TAPPER OFF FROM WEST TO EAST LATER THIS AFTERNOON. EXPECT WIDESPREAD LOW CLOUDS/CEILINGS/MOUNTAIN OBSCURED TO AFFECT MUCH OF THE REGION THROUGH 06Z. DRIER AIR WILL SLOWLY MOVE INTO THE REGION AFTER 06Z...RESULTING IN SKIES GRADUALLY CLEARING FROM NORTH TO SOUTH. WINDS WILL BREEZY UNTIL 21Z TODAY...THEN GRADUALLY DIMINISH AS WELL. GENERALLY VFR CONDITIONS ARE EXPECTED OVER MUCH OF THE REGION FOR WEDNESDAY. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 34 13 42 24 / 40 10 0 0 CTB 28 13 40 22 / 80 10 0 0 HLN 36 16 40 20 / 40 20 0 0 BZN 36 12 37 13 / 90 30 0 0 WEY 32 1 28 -2 / 100 60 10 0 DLN 32 11 39 15 / 80 20 0 0 HVR 36 14 45 20 / 40 10 0 0 LWT 33 11 37 21 / 70 20 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 PM MST THIS EVENING BEAVERHEAD...GALLATIN...MADISON. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 6, 3:54 PM MST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 354 PM MST TUE MAR 6 2012 MTZ008-015-055-072300- BEAVERHEAD-MADISON-GALLATIN- 354 PM MST TUE MAR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 5 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL WOULD BE APPRECIATED. MTZ009>014-044>054-072300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 354 PM MST TUE MAR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 6, 10:38 AM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1038 AM MST TUE MAR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY SNOW 14 SW HEART BUTTE 48.13N 113.02W
03/05/2012 E12.0 INCH PONDERA MT MESONET
ESTIMATED 12 INCHES OF NEW SNOW BETWEEN 9 AM AND 10 PM.
LOCATION IS BADGER PASS SNOTEL. ELEVATION IS 6900 FEET.
0100 AM SNOW 24 W BYNUM 47.92N 112.82W
03/06/2012 E7.0 INCH TETON MT MESONET
12 HR SNOWFALL OF 7 INCHES AT MT LOCKHART
SNOTEL...ELEVATION 6400 FT.
0650 AM SNOW 4 W BOZEMAN 45.68N 111.13W
03/06/2012 E1.0 INCH GALLATIN MT TRAINED SPOTTER
ESTIMATED ABOUT 1 INCH OF NEW SNOW IN THE BOZEMAN AREA.
STILL SNOWING.
0700 AM SNOW 11 E TOWNSEND 46.32N 111.29W
03/06/2012 M2.0 INCH BROADWATER MT PUBLIC
2 INCHES OF NEW SNOW. REPORT VIA COCORAHS.
0700 AM SNOW 10 ESE LEWISTOWN 47.01N 109.23W
03/06/2012 M1.0 INCH FERGUS MT PUBLIC
1 INCH OF NEW SNOW. REPORT VIA COCORAHS.
0700 AM SNOW 1 SE NEIHART 46.92N 110.72W
03/06/2012 M1.0 INCH CASCADE MT PUBLIC
1 INCH OF NEW SNOW. REPORT VIA COCORAHS.
0700 AM SNOW 2 SE MONTANA CITY 46.52N 111.90W
03/06/2012 M1.8 INCH JEFFERSON MT PUBLIC
1.8 INCHES JUST SOUTH OF MONTANA CITY. REPORT VIA
COCORAHS.
0700 AM SNOW BOULDER 46.24N 112.12W
03/06/2012 M1.3 INCH JEFFERSON MT PUBLIC
1.3 INCHES OF NEW SNOW IN BOULDER. REPORT VIA COCORAHS.
0700 AM SNOW 4 S BOZEMAN 45.62N 111.04W
03/06/2012 M2.5 INCH GALLATIN MT PUBLIC
2.5 INCHES OF NEW SNOW ABOUT 4 MILES SOUTH OF BOZEMAN.
REPORT VIA COCORAHS.
0715 AM SNOW 5 SW BOZEMAN 45.63N 111.12W
03/06/2012 M2.0 INCH GALLATIN MT TRAINED SPOTTER
2 INCHES OF NEW SNOW IN THE PAST 2 HOURS.
0930 AM SNOW 5 NE DILLON 45.26N 112.55W
03/06/2012 M2.0 INCH BEAVERHEAD MT PUBLIC
2 INCHES OF NEW SNOW AT THE DILLON AIRPORT.
0930 AM SNOW 2 WSW LEWISTOWN 47.05N 109.47W
03/06/2012 E1.0 INCH FERGUS MT FOREST SERVICE
ABOUT 1 INCH OF NEW SNOW JUST WEST OF LEWISTOWN.
1000 AM SNOW BOZEMAN 45.68N 111.04W
03/06/2012 E3.0 INCH GALLATIN MT TRAINED SPOTTER
ESTIMATED 3 INCHES OF NEW SNOW TODAY IN THE CITY OF
BOZEMAN. SNOW HAS STOPPED AS OF 10 AM.
&&
BRUSDALocal storm report, Mar 6, 10:53 AM MST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1053 AM MST TUE MAR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM SNOW 5 SW BOZEMAN 45.63N 111.12W
03/06/2012 M4.5 INCH GALLATIN MT TRAINED SPOTTER
4.5 INCHES OF NEW SNOW JUST SOUTHWEST OF BOZEMAN.
&&
BRUSDALocal storm report, Mar 6, 11:00 AM MST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1100 AM MST TUE MAR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 12 ENE GARNEILL 46.79N 109.51W
03/06/2012 E5.0 INCH FERGUS MT MESONET
ESTIMATED 5 INCHES OF NEW SNOW THIS MORNING. LOCATION
IS THE CRYSTAL LAKE SNOTEL. ELEVATION IS 6050 FEET.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 5:10 PM MST | Winter Storm Warning | TFX | 17 hr |
Nearby
Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.